MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C1035
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2019-00642, 3005168196-2019-00643.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastric varices using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the physician implanted a 10x35 ruby coil into the target location using the lantern.Upon advancement of the next 12x60 ruby coil, the physician experienced resistance and noticed that it was not able to advance through the lantern.The 12x60 ruby coil and lantern were therefore removed from the procedure.While examining the lantern, the physician found that there was no flow through it and decided to cut it at the proximal end near the hub.It was then reported that half of the 10x35 ruby coil pusher wire was found broken off within the lantern.The procedure was completed using additional ruby coils, non-penumbra coils, and a new lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8489647
Report Number3005168196-2019-00644
Device Sequence Number2689758
Product Code HCG
UDI-Device Identifier00814548013008
UDI-Public00814548013008
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2024
Device Catalogue NumberRBY2C1035
Device Lot NumberF71952
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2019
Initial Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005